MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT
Model Number BA22-80/I16-40
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354); Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Intimal Dissection (1333); Failure of Implant (1924); Ischemia (1942); Stenosis (2263); Vascular Dissection (3160)
Date of Event 04/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
Patient initially implanted with a bifurcated stent and a suprarenal aortic extension.The afx devices were implanted to treat a dissecting aortic aneurysm.During the initial implant of the devices, the physician observed a type 3a endoleak and implanted a non-endologix gore stent to increase the overlap between the main body stent and the proximal extension.At the completion of the initial procedure the patient still had a residual type 3a endoleak remaining.The physician opted to conclude the procedure and monitor the patient.On (b)(6) 2017 the patient had limited blood flow to the legs and the physician elected to complete surgery to correct a retrograde dissection located at the right distal edge of the main body implant.The physician placed a coil in the right internal iliac artery along with a non-endologix gore stent to prevent limited blood flow from reoccurring.During the secondary intervention the reported residual type 3a endoleak was not observed and appeared to have resolved itself.The secondary procedure was completed and there have been no additional adverse events reported for this patient.
 
Additional Manufacturer Narrative
A review of the device quality records shows that the device demonstrated compliance to established procedures and specifications at the time of manufacture.The device was not returned therefore a sample evaluation was not completed.At the completion of the clinical assessment based on lack of information available, clinical was unable to confirm the reported intraoperative endoleak type iiia, right common iliac artery dissection at inferior stent margin of right iliac limb; secondary ev procedure-right iliac limb extension with non-endologix limb and coiling of right internal iliac artery.Cumulative knowledge informed by past assessments of similar complaints was applied to a review of the available medical information.The most likely cause of the loss of seal at implant could not be determined due to lack of relevant medical information.Associated clinical harms for this event included; type iiia endoleak and aneurysm not excluded.The most likely cause of the procedure related right common iliac artery dissection (undetected at time of procedure) was the manipulations of multiple endovascular devices such as guidewires, sheaths and delivery systems (both endologix and non-endologix).The precise cause of the dissection cannot be determined due to a lack of medical records and imaging.Additionally the pre-existing condition of a dissection aortic aneurysm likely contributed to the event.Unable to determine off label or cautionary product use conditions.Associated clinical harms for this procedure related event included: ischemia (lower extremity), dissection (iliac and distal vessels), additional secondary endovascular procedure-limb extension (non-endologix) and coiled right internal iliac artery.The final patient disposition was reported as having no additional adverse events.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.These types of events will be monitored and trended as part of the quality system.(b)(4).

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6599598
Report Number2031527-2017-00271
Device Sequence Number18853762
Product Code MIH
UDI-Device Identifier00818009010124
UDI-Public(01)00818009010124(17)190823
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2019
Device Model NumberBA22-80/I16-40
Device Lot Number1578836-002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/30/2017
Supplement Date Received by Manufacturer04/30/2017
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date07/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR